Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suggest alternative medicine for Propanolol

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
I have been on propanolol for about three to four years now for the treatment of shaky hands and any time I take the medicine I am ok and have reduced the size to half pill a day to every second day but anytime I try to stop stop I experienced tremor .is there any other medicine to relieve me from this mess or how to get the medicine out of my system or cure.
Posted Mon, 11 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
nip the cause don't mask it

Detailed Answer:
Thank you for asking
Hand tremor is a symptom of underlying issue and propranolol just masks it does not cure it.we need to cure it.
Tremor responding to propranolol makes it worth assessment for thyroid functions ass hyperthyroidism irrespective of the type is classic for such tremors.if you are nervous, anxious, sweat alot, has a pounding heart, have lost weight or have reduced the menstrual flow etc or any of them that will make the suspicion of deranged thyroid functions more likely. Get to an endocrinologist and let them take care of you.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor